An upper bound on stick number of knots

Youngsik Huh, Seungsang Oh

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

In 1991, Negami found an upper bound on the stick number s(K) of a nontrivial knot K in terms of crossing number c(K) which is s(K) ≤ 2c(K). In this paper we give a new upper bound in terms of arc index, and improve Negami's upper bound to s(K) ≤ 3/2 (c(K)+1). Moreover if K is a nonalternating prime knot, then s(K) ≤ 3/2 c(K).

Original languageEnglish
Pages (from-to)741-747
Number of pages7
JournalJournal of Knot Theory and its Ramifications
Volume20
Issue number5
DOIs
Publication statusPublished - 2011 May

Keywords

  • Knot
  • stick number
  • upper bound

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'An upper bound on stick number of knots'. Together they form a unique fingerprint.

  • Cite this